Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Taking ramipril for alport's syndrome. Getting back pain. Should I be worried?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions

I am a 28 year old male with Alports Syndrome. I was diagnosed about 6 years ago. I currently take Ramipril 4mg per day to help treat the disease and get monitored every 12 months by my renal specialist. My question is, I constantly have what i thought was lower back pain, but have since been informed that its flank pain related to my kidney issues. Is this something i should be worried about? Should I contact my renal specialist for a sooner check up? Is there anything I can do to ease the pain, as it is pretty bad at the moment.

Thanks for your time
Posted Wed, 30 Jan 2013 in Kidney Conditions
Answered by Dr. Avinash Ignatius 2 hours later

Although Alports syndrome is associated with flank pain, it is not a very common symptom.

It essential that alternative causes of flank pain be excluded before attributing it to Alports.

An ultrasound would be needed to rule out any abdominal causes, and probably an evaluation of your back to r/o any musculoskeletal problem.

Certain analgesics which are safe for kidneys can be prescribed by your Nephrologist after assessing you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor